Alert archive / Colorado / Flash Flood Warnings in 2020

Flash Flood Warning 42, NWS Pueblo, CO

July 26, 2020Costilla County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 26, 2020, 8:59 PM MDT for Costilla County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2020, 8:59 PM MDT (02:59 UTC)
Expired
Jul 27, 2020, 3:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Costilla County, CO

The radar

The Pueblo radar (KPUX), 142 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2020-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2020-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

445 
WGUS55 KPUB 270259
FFWPUB
COC023-270600-
/O.NEW.KPUB.FF.W.0042.200727T0259Z-200727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
859 PM MDT Sun Jul 26 2020

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Northeastern Costilla County in south central Colorado...

* Until midnight MDT.

* At 857 PM MDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Around one half inch of rain has
  already fallen. Flash flooding is ongoing or expected to begin
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Spring Burn Scar south of Highway 160 in Costilla county, Indian
  Creek on the southeastern Spring Burn Scar and southern Spring Burn
  Scar south of Highway 160 in Huerfano county.

Excessive rainfall over the burn scar may result in debris flow 
moving through the Wagon Creek and North Fork. The debris flow can 
consist of rock, mud, vegetation and other loose materials.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3743 10525 3746 10528 3751 10531 3754 10528
      3753 10518 3750 10517 3748 10518 3746 10518
      3746 10515 3743 10514 3741 10514

FLASH FLOOD...RADAR INDICATED

$$

KTS
5 follow-up statements
889 
WGUS75 KPUB 270450
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
1050 PM MDT Sun Jul 26 2020

COC023-270600-
/O.CON.KPUB.FF.W.0042.000000T0000Z-200727T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-
1050 PM MDT Sun Jul 26 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTHEASTERN COSTILLA COUNTY...

At 1049 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to one inch of rain has already
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Excessive rainfall over the burn scar may result in debris flow 
moving through the Wagon Creek and North Fork. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

Some locations that will experience flooding include...
Spring Burn Scar south of Highway 160 in Costilla county, Indian 
Creek on the southeastern Spring Burn Scar and southern Spring Burn 
Scar south of Highway 160 in Huerfano county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3743 10525 3746 10528 3751 10531 3754 10528
      3753 10518 3750 10517 3748 10518 3746 10518
      3746 10515 3743 10514 3741 10514

FLASH FLOOD...RADAR INDICATED

$$

KTS
963 
WGUS55 KPUB 270553
FFWPUB
COC023-270700-
/O.EXT.KPUB.FF.W.0042.000000T0000Z-200727T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
1153 PM MDT Sun Jul 26 2020

The National Weather Service in Pueblo has extended the

* Flash Flood Warning for...
  Northeastern Costilla County in south central Colorado...

* Until 100 AM MDT.

* At 1152 PM MDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Spring Burn Scar south of Highway 160 in Costilla county, Indian
  Creek on the southeastern Spring Burn Scar and southern Spring Burn
  Scar south of Highway 160 in Huerfano county.

Excessive rainfall over the burn scar may result in debris flow 
moving through the Wagon Creek and North Fork. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3743 10525 3746 10528 3751 10531 3754 10528
      3753 10518 3750 10517 3748 10518 3746 10518
      3746 10515 3743 10514 3741 10514

FLASH FLOOD...RADAR INDICATED

$$

KTS
739 
WGUS55 KPUB 270642
FFWPUB
COC023-270900-
/O.EXT.KPUB.FF.W.0042.000000T0000Z-200727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
1242 AM MDT Mon Jul 27 2020

The National Weather Service in Pueblo has extended the

* Flash Flood Warning for...
  Northeastern Costilla County in south central Colorado...

* Until 300 AM MDT.

* At 1239 AM MDT, Doppler radar and automated gauges indicated
  thunderstorms producing heavy rain across the warned area. Up to 
  one inch of rain has already fallen. Flash flooding is likely 
  occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Spring Burn Scar south of Highway 160 in Costilla County, Indian 
  Creek on the southeastern Spring Burn Scar and southern Spring 
  Burn Scar south of Highway 160 in Huerfano county.

Excessive rainfall over the burn scar may result in debris flow 
moving through the Indian Creek drainage. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3743 10525 3746 10528 3751 10531 3754 10528
      3753 10518 3750 10517 3748 10518 3746 10518
      3746 10515 3743 10514 3741 10514

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

kam
600 
WGUS75 KPUB 270830
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
230 AM MDT Mon Jul 27 2020

COC023-270900-
/O.CON.KPUB.FF.W.0042.000000T0000Z-200727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-
230 AM MDT Mon Jul 27 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MDT MONDAY
FOR NORTHEASTERN COSTILLA COUNTY...

At 228 AM MDT, Doppler radar indicated areas of light rain across 
the warned area.  Flash flooding will remain possible over the 
warned area.

HAZARD...Flash flooding caused by rain.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Excessive rainfall over the burn scar could result in debris flow 
moving through the Indian Creek drainage. The debris flow can 
consist of rock, mud, vegetation and other loose materials.

Some locations that will experience flooding include...
Spring Burn Scar south of Highway 160 in Costilla county, Indian
Creek on the southeastern Spring Burn Scar and southern Spring Burn
Scar south of Highway 160 in Huerfano county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3743 10525 3746 10528 3751 10531 3754 10528
      3753 10518 3750 10517 3748 10518 3746 10518
      3746 10515 3743 10514 3741 10514

FLASH FLOOD...RADAR INDICATED

$$

kam
807 
WGUS75 KPUB 270859
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
259 AM MDT Mon Jul 27 2020

COC023-270909-
/O.EXP.KPUB.FF.W.0042.000000T0000Z-200727T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Costilla CO-
259 AM MDT Mon Jul 27 2020

...THE FLASH FLOOD WARNING FOR NORTHEASTERN COSTILLA COUNTY WILL
EXPIRE AT 300 AM MDT MONDAY...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3743 10525 3746 10528 3751 10531 3754 10528
      3753 10518 3750 10517 3748 10518 3746 10518
      3746 10515 3743 10514 3741 10514

$$

kam

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:42 PM MDT, 6 hours 17 minutes earlier.

Area forecast discussion, Jul 26, 2:42 PM MDT, 6 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
242 PM MDT Sun Jul 26 2020

.SHORT TERM...(This evening through Monday)
Issued at 237 PM MDT Sun Jul 26 2020

Currently

Scattered thunderstorms and numerous showers were noted over the
forecast  area at 2 pm. The strongest storms  were noted in the KTAD
area and across eastern Baca County. Other showers and storms
were noted over the mtns/plains interface. A cool front was on the
Palmer Divide and was about to move into El Paso county.

Rest of Today and into Tonight...

Main concern is what is going to happen in the next several hours.
Cool front will continue to push south in the unstable airmass over
southeast CO. Between 500 and 2000 J/kg of mixed CAPE were noted
over the region with the most unstable air over the far SE Plains.
HRRR continues to indicate (as it has been doing since I got into
the WFO at 8 AM) to show the strongest activity in the mtns is going
to occur over the mtns/plains interface. In addition, storms over S
Lincoln County have put out a boundary and it was pushing west and
south, and storms in the KTAD area are likely going to push a
boundary northward. Likewise, I would not be too surprised to see
some strong storms fire in the Pueblo County area and eventually
push east later this afternoon. Based on the HRRR guidance, a
significant flash flood threat is still possible for all of the
burn scars along the Wets and Sangre mtns, especially once the
main front moves down into that region.

For the rest of the period, storms will slowly subside over the
higher terrain this evening while a cluster of storms slowly pushes
east across the plains. These storms may linger well into the
evening and early morning hours.

We will likely see quite a bit of clouds with areas of low cigs over
the plains tonight.

Tomorrow...

Main change to the fcst is the potential for less precip over most
of the region tomorrow. Temps are going to be rather cool tomorrow
70s and 80s plains) and this is likely going to stabilize the
atmosphere. I have cut back pops quite a bit on the plains, but
later shifts may need to cut them back even more. In the mtns,
especially along the contdvd, the threat of locally heavy rain will
still be with us and kept high pops over this region.  \/Hodanish

.LONG TERM...(Monday night through Sunday)
Issued at 237 PM MDT Sun Jul 26 2020

On Tue the upper level ridge is expected to be centered near the
southern CA coast, while an upper disturbance moves thru WY and
northern CO.  There will be a little less moisture over the area
Tue, but still plenty around for scattered showers/storms over and
near the mtns, then  spreading over the plains in the evening hours.

Wed the upper ridge becomes centered over AZ, with northwest flow
aloft over the forecast area.  Moisture is expected to be lacking on
Wed, but the far eastern plains may have the best moisture and some
isolated storms may be possible. There could also be some isolated
showers/storms over some of the mtns as well.

A disturbance moves into KS on Thu, while the upper ridge becomes
centered near the Four Corners.  Little moisture is expected over
the area on Thu but there could again be some isolated
showers/storms, especially near the eastern border.

Fri and Sa the upper ridge center is expected to be over northeast
AZ and a little more moisture is expected over the mtns, especially
the eastern mtns, so maybe scattered showers/storms may form over
the mtns and portions of the I-25 corridor in the afternoon and
possible over the southern plains in the evening.

Sun the upper ridge may shift westward and the models show a
disturbance affecting the area and potentially bringing better
chances for precip.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 237 PM MDT Sun Jul 26 2020

Thunderstorms, some with very heavy rain, are still a threat for
later this afternoon and evening at all 3 taf sites, KPUB, KALS and
KCOS. The heaviest rain threat will be at KCOS and KPUB. Another
concern will be low cigs tonight given the abundant low level
moisture over the plains. Storm threat for tomorrow afternoon is
decreasing at all 3 taf sites as more stable air is fcst to move
into the region.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight MDT tonight for COZ061-062-
072>075-077-079-080-087.

&&

SHORT TERM...HODANISH
LONG TERM...28
AVIATION...HODANISH
Hazardous weather outlook, Jul 26, 11:01 AM MDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1101 AM MDT Sun Jul 26 2020

COZ058>089-093>099-271715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1101 AM MDT Sun Jul 26 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon through Tonight

The Flash Flood threat for the burn scars across southeast and
south central Colorado is much higher than normal this afternoon
and evening.

Model guidance late this morning continues to indicate
thunderstorms will develop by mid afternoon over the east slopes
of the southern mountains, and the immediate adjacent plains.
Given that there is a rather unstable atmosphere over the entire
region, these storms will have the potential to produce very heavy
rainfall over a short period of time. Rainfall rates of 0.5 to
1.0 inches per hour will be possible. These types of rainfall
rates will have the potential to cause flash flooding across area
burn scars this afternoon and evening. The greatest risk of flash
flooding across the burn scars will be between 3 pm and 8 pm this
evening.

People who live in or near a burn scar should remain alert to the
weather this afternoon and evening. Be prepared to move quickly to
higher ground if a warning is issued.

In addition to the burn scar flooding potential, there is also a
risk of local urban flash flooding across the Palmer Divide areas
(including all of the El Paso county) and the Raton Mesa
(including the Trinidad region). Other strong thunderstorms
capable of producing heavy rain will fall over the plains, but
will be more isolated in nature.

Across the interior mountains, locally heavy rain is also likely,
and this could cause rock and mud slides across the mountain
passes. Areas in and around the Chalk Bluffs will be susceptible
to heavy rains today.

There is also a marginal risk of severe storms over the greater
Kiowa county area, with the primary severe weather risk being
winds of 60 mph.

All storms will produce potentially deadly cloud to ground
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Widespread showers and thunderstorms are expected on Monday. The
primary risk will be flash flooding on area burn scars due to
abundant moisture and efficient rain producing thunderstorms. The
flash flood risk will be highest on area burn scars. Moisture will
remain in place on Tuesday with deep upslope flow leading to heavy
showers and thunderstorms over the Eastern Mountains, east into
the Interstate 25 corridor. Flash flooding will remain possible on
area burn scars, along with the Colorado Springs and Pueblo urban
areas. In addition to the heavy rainfall, storms will also produce
dangerous lightning.

Drier conditions with a few thunderstorms are possible Wednesday
and Thursday. Better chances for thunderstorms are expected Friday
into Saturday, initially over the Mountains during the afternoon,
with eastward movement into the Plains during the evening.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters is
likely this afternoon and evening over the entire region.

Hodanish

In the hours before

Special weather statement, Jul 26, 3:25 PM MDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
325 PM MDT Sun Jul 26 2020

COZ079-080-087-262145-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
325 PM MDT Sun Jul 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO...
SOUTHEASTERN CUSTER AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 345 PM
MDT...

At 325 PM MDT, Doppler radar was tracking a strong thunderstorm near
Greenhorn Mountain, or 16 miles south of Junkins Burn Scar, moving
northeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Greenhorn Mountain area and San Isabel.

LAT...LON 3777 10505 3784 10521 3803 10517 3795 10492
TIME...MOT...LOC 2125Z 204DEG 18KT 3789 10511

28
Special weather statement, Jul 26, 4:19 PM MDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
419 PM MDT Sun Jul 26 2020

COZ098-262245-
Lamar Vicinity/Prowers County CO-
419 PM MDT Sun Jul 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS COUNTY UNTIL
445 PM MDT...

At 419 PM MDT, Doppler radar was tracking a strong thunderstorm near
Granada, or 16 miles east of Lamar, moving northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Holly, Granada, Hartman and Bristol.

LAT...LON 3788 10227 3795 10247 3824 10234 3818 10204
      3812 10205
TIME...MOT...LOC 2219Z 203DEG 25KT 3800 10234

KTS
Special weather statement, Jul 26, 5:26 PM MDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
526 PM MDT Sun Jul 26 2020

COZ096-270000-
Eastern Kiowa County CO-
526 PM MDT Sun Jul 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
600 PM MDT...

At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Towner, or 15 miles southeast of Cheyenne Wells,
moving southeast at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Towner.

LAT...LON 3861 10232 3861 10205 3831 10205
TIME...MOT...LOC 2325Z 319DEG 27KT 3864 10219

KTS
Local storm report, Jul 26, 7:17 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
717 PM MDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      2 NW SWISSVALE          38.50N 105.95W
07/26/2020                   CHAFFEE            CO   LAW ENFORCEMENT

            COUNTY HIGHWAY 101 IS WASHED OUT NEAR
            JUNCTION OF HIGHWAY 50.

&&

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:36 PM MDTFlash Flood WarningPUBCuster, Saguache114 min
Jul 26, 9:50 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 6 more26 hr
Jul 26, 10:23 PM MDTFlash Flood WarningPUBHuerfano5 hr
Jul 26, 11:34 PM MDTFlash Flood WarningPUBHuerfano3 hr
Jul 27, 1:37 PM MDTSpecial Weather StatementPUBBaca, Bent, Crowley, Otero, Prowers38 min
Jul 27, 2:39 PM MDTFlash Flood WarningPUBBent, Prowers3 hr
Jul 27, 3:02 PM MDTSpecial Weather StatementPUBBaca13 min
Jul 27, 3:54 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Jul 27, 4:39 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Jul 27, 5:11 PM MDTSpecial Weather StatementPUBEl Paso49 min

Nearby

Flash Flood Warnings in Colorado, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.